MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367352
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one bd vacutainer® push button blood collection set with pre-attached holder has been found with the cannula breaking off during use.The following has been provided by the initial reporter: it is reported needle broke during blood collection.Verbiage received, - bd vacutainer set with reattached holder containing 21g x 3/4 inch x 12 inch butterfly attachment lot #8323548, exp 11/30/2020: during venipuncture the needle (metal portion) broke off and had to be retrieved from entrance to vein with forceps.Metal portion of vacutainer removed intact.Pt had brief syncopal response to this event.Pt declined ultrasound to assess for any remaining foreign body.Pt reports no symptoms other than mild bruise at site of veinpuncture, states that he feels well on f/u call.Product discarded into sharps container at the time of the event.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received samples from the customer facility for investigation.The samples were tested and the customer's indicated failure mode for breaks off with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It has been reported that one bd vacutainer® push button blood collection set with pre-attached holder has been found with the cannula breaking off during use.The following has been provided by the initial reporter: it is reported needle broke during blood collection.Verbiage received, bd vacutainer set with reattached holder containing 21g x 3/4 inch x 12 inch butterfly attachment lot #8323548, exp 11/30/2020: during venipuncture the needle (metal portion) broke off and had to be retrieved from entrance to vein with forceps.Metal portion of vacutainer removed intact.Pt had brief syncopal response to this event.Pt declined ultrasound to assess for any remaining foreign body.Pt reports no symptoms other than mild bruise at site of veinpuncture, states that he feels well on f/u call.Product discarded into sharps container at the time of the event.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key9775026
Report Number1024879-2020-00148
Device Sequence Number526675
Product Code FPA
UDI-Device Identifier50382903673525
UDI-Public50382903673525
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K011984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2020
Device Model Number367352
Device Catalogue Number367352
Device Lot Number8323548
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;